Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Remicade update


  • Please log in to reply
3 replies to this topic

#1 amberjolie

amberjolie

    Silver Member

  • Members
  • PipPipPipPip
  • 197 posts
  • Location:Ontario, Canada

Posted 14 December 2012 - 08:36 PM

Went for my third infusion of Remicade a few days ago. About 2/3 to 3/4 of the way through, I started getting back spasms. I got up to see if moving around would help, but they got worse. So the nurse stopped the infusion, and the rheumatologist on call came over and mentioned that he's seen it happen in a handful of people (so very rare), and that he believes it's an autoimmune response. Figures. I've got autoimmune responses to everything else anyway, why not the meds, too?

He wants to do bloodwork in the new year to confirm, but he said typically if someone who got back spasms tries another infusion, they tend to come again stronger and quicker. So I'm guessing that's it for the Remicade for me.

Everyone keeps saying there are other biologics I could try, but I don't know if my rheumatologist would be interested in putting me on them, because she said they don't help the scleroderma, just the joint pain and muscle weakness (which the Remicade wasn't really doing anyway yet). But I see her at the end of January, so I guess I'll see what she says then.

#2 Joelf

Joelf

    Star Ruby Member

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPipPip
  • 4,616 posts
  • Location:West Sussex

Posted 15 December 2012 - 08:00 AM

Hi Amberjolie,

I'm sorry to hear that your infusion of Remicade hasn't been successful.

I've included a link to our medical page on Biologics to give you some more information, but it does sound as if your rheumatologist would perhaps not be prescribing another one for you.

I would definately broach the subject with her on your next appointment at the end of January.

Kind regards,

Jo Frowde
ISN Assistant Webmaster

SD World Webmaster
ISN Sclero Forums Manager
ISN News Manager

ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)


#3 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,927 posts
  • Location:U.K.

Posted 18 December 2012 - 03:16 AM

Hello Amberjoilie

I had back spasms that made me vomit when I had the Iloprost infusion but I was given painkillers and anti sickness medication. I don't understand why they didn't do this for you? Mind you, I guess it doesn't matter as you've stopped the infusions.

Take care.
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#4 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,893 posts

Posted 18 December 2012 - 09:13 AM

Hi Amberjolie,

Aww I'm sorry. I know that must be very discouraging. It's hard to get your hopes up about something, to then find out it's not going to work for you. Asking about other treatments is a good idea. Hang in there!
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)